• Previous Article
    Numerical solution of partial differential equations with stochastic Neumann boundary conditions
  • DCDS-B Home
  • This Issue
  • Next Article
    $ L^\sigma $-measure criteria for boundedness in a quasilinear parabolic-parabolic Keller-Segel system with supercritical sensitivity
October  2019, 24(10): 5317-5336. doi: 10.3934/dcdsb.2019060

Blowup rate of solutions of a degenerate nonlinear parabolic equation

Department of Mathematics, National Chung Cheng University, Min-Hsiung, Chia-Yi 621, Taiwan

Received  May 2018 Revised  September 2018 Published  April 2019

We study a nonlinear parabolic equation arising from heat combustion and plane curve evolution problems. Suppose that a solution satisfies a symmetry condition and blows up of type Ⅱ. We give an upper bound and a lower bound for the blowup rate of the solution. The lower bound obtained here is probably optimal.

Citation: Chi-Cheung Poon. Blowup rate of solutions of a degenerate nonlinear parabolic equation. Discrete & Continuous Dynamical Systems - B, 2019, 24 (10) : 5317-5336. doi: 10.3934/dcdsb.2019060
References:
[1]

K. Anada and T. Ishiwata, Blow-up rates of solutions of initial-boundary value problems for a quasi-linear parabolic equation, J. Differential Equations, 262 (2017), 181-271.  doi: 10.1016/j.jde.2016.09.023.  Google Scholar

[2]

B. Andrews, Evolving convex curves, Calc. Var. & P.D.E., 7 (1998), 315-371.  doi: 10.1007/s005260050111.  Google Scholar

[3]

S. Angenent, The zero set of a solution of a parabolic equation, J. Reine Angew. Math., 390 (1988), 79-96.  doi: 10.1515/crll.1988.390.79.  Google Scholar

[4]

S. Angenent, On the formation of singularities in the curve shortening flow, J. Diff. Geom., 33 (1991), 601-633.  doi: 10.4310/jdg/1214446558.  Google Scholar

[5]

S. Angenent and J. Velazquez, Asymptotic shape of cusp singularities in curve shortening, Duke Math. Journal, 77 (1995), 71-110.  doi: 10.1215/S0012-7094-95-07704-7.  Google Scholar

[6]

A. Friedman and B. McLeod, Blow-up of solutions of nonlinear degenerate parabolic equations, Arch. Rational Mech. Anal., 96 (1986), 55-80.  doi: 10.1007/BF00251413.  Google Scholar

[7]

T. C. LinC. C. Poon and D. H Tsai, Expanding convex immersed closed plane curves, Calc. Var. & P.D.E., 34 (2009), 153-178.  doi: 10.1007/s00526-008-0180-7.  Google Scholar

[8]

Y. C. LinC. C. Poon and D. H. Tsai, Contracting convex immersed closed plane curves with slow speed of curvature, Transactions of AMS, 364 (2012), 5735-5763.  doi: 10.1090/S0002-9947-2012-05611-X.  Google Scholar

[9]

C. C. Poon and D. H Tsai, Contracting convex immersed closed plane curves with fast speed of curvature, Comm. Anal. Geom., 18 (2010), 23-75.  doi: 10.4310/CAG.2010.v18.n1.a2.  Google Scholar

[10]

D. H. Tsai, Blowup behavior of an equation arising from plane curves expansion, Diff. and Integ. Eq., 17 (2005), 849-872.   Google Scholar

[11]

J. Urbas, Convex curves moving homotheticallt by negative powers of their curvature, Asian J. Math., 3 (1999), 635-656.  doi: 10.4310/AJM.1999.v3.n3.a4.  Google Scholar

[12]

M. Winkler, Blow-up of solutions to a degenerate parabolic equation not in divergence form, J. Differential Equation, 192 (2003), 445-474.  doi: 10.1016/S0022-0396(03)00127-X.  Google Scholar

[13]

M. Winkler, Blow-up in a degenerate parabolic equation, Indiana Univ. Math. Journal, 53 (2004), 1415-1442.  doi: 10.1512/iumj.2004.53.2451.  Google Scholar

show all references

References:
[1]

K. Anada and T. Ishiwata, Blow-up rates of solutions of initial-boundary value problems for a quasi-linear parabolic equation, J. Differential Equations, 262 (2017), 181-271.  doi: 10.1016/j.jde.2016.09.023.  Google Scholar

[2]

B. Andrews, Evolving convex curves, Calc. Var. & P.D.E., 7 (1998), 315-371.  doi: 10.1007/s005260050111.  Google Scholar

[3]

S. Angenent, The zero set of a solution of a parabolic equation, J. Reine Angew. Math., 390 (1988), 79-96.  doi: 10.1515/crll.1988.390.79.  Google Scholar

[4]

S. Angenent, On the formation of singularities in the curve shortening flow, J. Diff. Geom., 33 (1991), 601-633.  doi: 10.4310/jdg/1214446558.  Google Scholar

[5]

S. Angenent and J. Velazquez, Asymptotic shape of cusp singularities in curve shortening, Duke Math. Journal, 77 (1995), 71-110.  doi: 10.1215/S0012-7094-95-07704-7.  Google Scholar

[6]

A. Friedman and B. McLeod, Blow-up of solutions of nonlinear degenerate parabolic equations, Arch. Rational Mech. Anal., 96 (1986), 55-80.  doi: 10.1007/BF00251413.  Google Scholar

[7]

T. C. LinC. C. Poon and D. H Tsai, Expanding convex immersed closed plane curves, Calc. Var. & P.D.E., 34 (2009), 153-178.  doi: 10.1007/s00526-008-0180-7.  Google Scholar

[8]

Y. C. LinC. C. Poon and D. H. Tsai, Contracting convex immersed closed plane curves with slow speed of curvature, Transactions of AMS, 364 (2012), 5735-5763.  doi: 10.1090/S0002-9947-2012-05611-X.  Google Scholar

[9]

C. C. Poon and D. H Tsai, Contracting convex immersed closed plane curves with fast speed of curvature, Comm. Anal. Geom., 18 (2010), 23-75.  doi: 10.4310/CAG.2010.v18.n1.a2.  Google Scholar

[10]

D. H. Tsai, Blowup behavior of an equation arising from plane curves expansion, Diff. and Integ. Eq., 17 (2005), 849-872.   Google Scholar

[11]

J. Urbas, Convex curves moving homotheticallt by negative powers of their curvature, Asian J. Math., 3 (1999), 635-656.  doi: 10.4310/AJM.1999.v3.n3.a4.  Google Scholar

[12]

M. Winkler, Blow-up of solutions to a degenerate parabolic equation not in divergence form, J. Differential Equation, 192 (2003), 445-474.  doi: 10.1016/S0022-0396(03)00127-X.  Google Scholar

[13]

M. Winkler, Blow-up in a degenerate parabolic equation, Indiana Univ. Math. Journal, 53 (2004), 1415-1442.  doi: 10.1512/iumj.2004.53.2451.  Google Scholar

[1]

Thierry Cazenave, Ivan Naumkin. Local smooth solutions of the nonlinear Klein-gordon equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1649-1672. doi: 10.3934/dcdss.2020448

[2]

Amit Goswami, Sushila Rathore, Jagdev Singh, Devendra Kumar. Analytical study of fractional nonlinear Schrödinger equation with harmonic oscillator. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021021

[3]

M. Grasselli, V. Pata. Asymptotic behavior of a parabolic-hyperbolic system. Communications on Pure & Applied Analysis, 2004, 3 (4) : 849-881. doi: 10.3934/cpaa.2004.3.849

[4]

Lekbir Afraites, Abdelghafour Atlas, Fahd Karami, Driss Meskine. Some class of parabolic systems applied to image processing. Discrete & Continuous Dynamical Systems - B, 2016, 21 (6) : 1671-1687. doi: 10.3934/dcdsb.2016017

[5]

Qiang Guo, Dong Liang. An adaptive wavelet method and its analysis for parabolic equations. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 327-345. doi: 10.3934/naco.2013.3.327

[6]

Bernold Fiedler, Carlos Rocha, Matthias Wolfrum. Sturm global attractors for $S^1$-equivariant parabolic equations. Networks & Heterogeneous Media, 2012, 7 (4) : 617-659. doi: 10.3934/nhm.2012.7.617

[7]

Vladimir Georgiev, Sandra Lucente. Focusing nlkg equation with singular potential. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1387-1406. doi: 10.3934/cpaa.2018068

[8]

Daoyin He, Ingo Witt, Huicheng Yin. On the strauss index of semilinear tricomi equation. Communications on Pure & Applied Analysis, 2020, 19 (10) : 4817-4838. doi: 10.3934/cpaa.2020213

[9]

Diana Keller. Optimal control of a linear stochastic Schrödinger equation. Conference Publications, 2013, 2013 (special) : 437-446. doi: 10.3934/proc.2013.2013.437

[10]

Simone Cacace, Maurizio Falcone. A dynamic domain decomposition for the eikonal-diffusion equation. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 109-123. doi: 10.3934/dcdss.2016.9.109

[11]

Naeem M. H. Alkoumi, Pedro J. Torres. Estimates on the number of limit cycles of a generalized Abel equation. Discrete & Continuous Dynamical Systems - A, 2011, 31 (1) : 25-34. doi: 10.3934/dcds.2011.31.25

[12]

Jumpei Inoue, Kousuke Kuto. On the unboundedness of the ratio of species and resources for the diffusive logistic equation. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2441-2450. doi: 10.3934/dcdsb.2020186

[13]

Wentao Huang, Jianlin Xiang. Soliton solutions for a quasilinear Schrödinger equation with critical exponent. Communications on Pure & Applied Analysis, 2016, 15 (4) : 1309-1333. doi: 10.3934/cpaa.2016.15.1309

[14]

Kin Ming Hui, Soojung Kim. Asymptotic large time behavior of singular solutions of the fast diffusion equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5943-5977. doi: 10.3934/dcds.2017258

[15]

Jiaquan Liu, Xiangqing Liu, Zhi-Qiang Wang. Sign-changing solutions for a parameter-dependent quasilinear equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1779-1799. doi: 10.3934/dcdss.2020454

[16]

Murat Uzunca, Ayşe Sarıaydın-Filibelioǧlu. Adaptive discontinuous galerkin finite elements for advective Allen-Cahn equation. Numerical Algebra, Control & Optimization, 2021, 11 (2) : 269-281. doi: 10.3934/naco.2020025

[17]

Qigang Yuan, Jingli Ren. Periodic forcing on degenerate hopf bifurcation. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2857-2877. doi: 10.3934/dcdsb.2020208

[18]

Nhu N. Nguyen, George Yin. Stochastic partial differential equation models for spatially dependent predator-prey equations. Discrete & Continuous Dynamical Systems - B, 2020, 25 (1) : 117-139. doi: 10.3934/dcdsb.2019175

[19]

Ademir Fernando Pazoto, Lionel Rosier. Uniform stabilization in weighted Sobolev spaces for the KdV equation posed on the half-line. Discrete & Continuous Dynamical Systems - B, 2010, 14 (4) : 1511-1535. doi: 10.3934/dcdsb.2010.14.1511

[20]

Abdulrazzaq T. Abed, Azzam S. Y. Aladool. Applying particle swarm optimization based on Padé approximant to solve ordinary differential equation. Numerical Algebra, Control & Optimization, 2021  doi: 10.3934/naco.2021008

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (147)
  • HTML views (380)
  • Cited by (0)

Other articles
by authors

[Back to Top]